question-icon

Does Gonapeptyl cause fits in children? Child has cerebral palsy

default
Posted on Sat, 8 Sep 2012
Question: Does gonapeptyl cause fits in children?
I forgot to say my daughter has cerebral palsy she has developed fits and I wonder is it the gonapeptyl? She is other wise healthy. These fits are when she's going to sleep an in her sleep. She's had two so far 23 days apart from each other both have been four days after the gonapeptyl has been given. Thanks
doctor
Answered by Dr. Sudhir Kumar (41 minutes later)
Hi,
Thanks for writing in regarding your daughter.
As far as I know, gonapeptyl does not cause fits in children. Gonapeptyl is usually used to treat precocious puberty in children. It is a fairly safe medicine and most of the side effects are minor and related to hormonal effects. These side effects may include vaginal bleeding, nausea and vomiting.
Cerebral palsy (CP) itself can be a cause of fits. In some cases of CP, brain damage may unfortunately occur due to hypoxia (less oxygen supply) and ischemia (less blood supply) of brain. These findings can be clearly seen on MRI scan of the brain.
I suggest you get your daughter examined by a neurologist, so that the exact of fits can be ascertained. Moreover, medicaitons may be necessary to prevent fits in the future.
I would be pleased to answer if you have any more queries.
Best wishes,
Dr Sudhir Kumar MD DM XXXXXXX Consultant Neurologist
Apollo Health City, Hyderabad
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 6146 Questions

premium_optimized

The User accepted the expert's answer

Share on
Does Gonapeptyl cause fits in children? Child has cerebral palsy

Hi,
Thanks for writing in regarding your daughter.
As far as I know, gonapeptyl does not cause fits in children. Gonapeptyl is usually used to treat precocious puberty in children. It is a fairly safe medicine and most of the side effects are minor and related to hormonal effects. These side effects may include vaginal bleeding, nausea and vomiting.
Cerebral palsy (CP) itself can be a cause of fits. In some cases of CP, brain damage may unfortunately occur due to hypoxia (less oxygen supply) and ischemia (less blood supply) of brain. These findings can be clearly seen on MRI scan of the brain.
I suggest you get your daughter examined by a neurologist, so that the exact of fits can be ascertained. Moreover, medicaitons may be necessary to prevent fits in the future.
I would be pleased to answer if you have any more queries.
Best wishes,
Dr Sudhir Kumar MD DM XXXXXXX Consultant Neurologist
Apollo Health City, Hyderabad